Aa
A
A
Close
Avatar universal
New sx AFTER triple tx
I am 2 months eot with triple therapy (Incivek) and getting sad and depressed now.
Never had it while ON the treatment.
It's like I realise now what I have put my body through and am mourning the person I used to be and am worried that I won't be the same - I used to be active and athletic with good skin and a love of the outdoors. Now I feel like I've aged 15 years - skin is crinkly like an old hag, (on face and even my toes!) lost 1/2 my eyebrows and whats left has a grey tinge. Can't be bothered doing anything.
Also having strange aching pains - momentary aches, pangs of aches and burning pangs everyday and night in various parts of my body and waking up with swollen and stiff fingers. Never had this before.
Is all this sx of drugs leaving my body?
I surely hope this is all temporary.
I only did 6 months of tx and am very sensitive to any medication.
pm me if you prefer.
Cancel
6 Answers
Page 1 of 1
1815939 tn?1377995399
I am sorry that you are having all of these problems.

I do think it takes quite a while to recover from the meds. It takes about 6 months for the meds to get out of the body. During that time, people still have some side effects. Hopefully they will start to wane and you will feel better as time elapses.

However, I think if I were you I would seek the advice and help of a Psychiatrist and get an evaluation for depression. While many of your symptoms may be from the drugs that are still in your system, you don't want to sit around feeling depressed, with no energy or motivation. A psychiatrist could evaluate you and recommend treatment if needed.

Give your skin some time. I think a lot of us had post treatment skin problems. You could see a dermatologist about the skin problems, but they may improve with time and a very good moisturizing lotion.

Your energy level may come back as you gradually increase your activity. We often lose muscle mass when we treat and it takes time to get that back. If you are depressed, your energy level will be lower. Solving the depression, if you are depressed, may give you more energy.

As far as the aches and pains, that may still be from the drugs that are still in your system. Same with the swollen and stiff fingers. Or it could be something else.

It is possible that that you have developed some immune problems while treating. Or possibly you had them before but they were not noticeable.

It is so early after treatment that it is difficult to know what is from the drugs that are still in your system and what may be new problems. Other than the skin issues, I gave it time to see what would go away and what stayed. After several  months, like 10 months, I did see a doctor about the lingering problems that I felt needed attention.

However, if it was me, I would see someone about the depression soon.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
163305 tn?1333672171
Like you, I did 6 months and am med-sensitive.
Although I didn't suffer from post tx depression, I did have problems post tx that I didn't have during tx.
It takes time to recuperate from having put all these intense toxic substances into our bodies.
For example, I lost 75% of my hair during and even after tx. It grew back in but it took time and several haricuts until I had regained my thick head of hair.
Try not to obsess in front of the mirror. Get out of the house and move !

The best thing I think, is to eat well, exercise and remind yourself that things will change.

Good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Just to add to the above.hopfully you have had your thyroid levels checked.
Very often  the medication will affect how the thyroid works (sometimes temporarily and sometimes permanently)
This can cause a myriad od symptoms 9below).
This can be successfully regulated with medication ,usually with no side effects.
I know this sounds simplistic ,however always something to have looked at if not already

.http://www.mayoclinic.com/health/hypothyroidism/DS00353/DSECTION=symptoms

At first, you may barely notice the symptoms of hypothyroidism, such as fatigue and weight gain, or you may simply attribute them to getting older. But as your metabolism continues to slow, you may develop more obvious signs and symptoms. Hypothyroidism signs and symptom may include:
Fatigue
Increased sensitivity to cold
Constipation
Dry skin
Unexplained weight gain
Puffy face
Hoarseness
Muscle weakness
Elevated blood cholesterol level
Muscle aches, tenderness and stiffness
Pain, stiffness or swelling in your joints
Heavier than normal or irregular menstrual periods
Thinning hair
Slowed heart rate
Depression
Impaired memory

When hypothyroidism isn't treated, signs and symptoms can gradually become more severe.

best..

Will
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
5720485 tn?1373566655

"skin is crinkly like an old hag, (on face and even my toes!) lost 1/2 my eyebrows and whats left has a grey tinge. "
________

I know the drying skin, feels like elephant shin. . .

Just to say that I have been using baby oil in the bath and vasaline at night and after washing - my skin is absorbing the vasaline it is so dry.  I put oil on after washing, then vasaline after that - Even on my face and feet.  I know it is pretty heavy but I found it to hold in the moisture a bit, all my creams absorb in seconds.  Also Vitamin E oil, expensive and very thick too, but helps with healing and moisturizing.  But basby oil will work okay as well.  My skin is just soaking it up and when I forget I can feel how dry I get right away. . .

Hope this helps, cause maybe even if you can soften up your skin a bit, you may better about your healing process.
All the best,
Shyrl




Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
317787 tn?1468754865
Hi Will is right, you may want to have your thyroid checked, when I saw that you had lost half of your eyebrows I thought of your thyroid.  That is a symptom of a thryoid problem
Many people have problems with the thyroid after tx.

I also agree that it takes time to recover.

Good luck
Dee
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
thank you for all the replies. I will get my thyroid checked when I get back to nz in a couple of weeks. I have nearly all those symptoms!
The vitamin E oil is super thick and am putting it on the wrinkles on my face. Hi potency Vitamin E cream is going everywhere else. Am also using pure aloe vera gel as it absorbs quickly.
Since writing, have taken up bike riding and it has helped my mood immensely.
I always eat well so am not changing anything there - though still wonder why my stomach is so bloated and have put on a few kilos. Hopefully its my thyroid coz if it's not, I will not be happy.
Am feeling better generally - it is now 10 weeks eot
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
317787 tn?1472134636
Blank
Dee1956 commented on Dee1956's status
1 hr ago
317787 tn?1472134636
Blank
Dee1956 commented on Jade59's status
3 hrs ago
317787 tn?1472134636
Blank
Dee1956 commented on spider6's status
5 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1472134636
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
317787 tn?1472134636
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank